Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Proportional Hazards Model Taking Account of Long-Term Survivors

Alexander Tsodikov
Biometrics
Vol. 54, No. 4 (Dec., 1998), pp. 1508-1516
DOI: 10.2307/2533675
Stable URL: http://www.jstor.org/stable/2533675
Page Count: 9
  • Read Online (Free)
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Proportional Hazards Model Taking Account of Long-Term Survivors
Preview not available

Abstract

A proportional hazards (PH) model is modified to take account of long-term survivors by assuming the cumulative hazard to be bounded but otherwise unspecified to yield an improper survival function. A marginal likelihood is derived under the restriction for type I censoring patterns. For a PH model with cure, the marginal and the partial likelihood are not the same. In the absence of covariate information, the estimate of the cure rate based on the marginal likelihood reduces to the value of the Kaplan-Meier estimate at the end of the study. An example of low asymptotic efficiency of the partial likelihood as compared to the marginal, profile, and parametric likelihoods is given. An algorithm is suggested to fit the full PH model with cure.

Page Thumbnails

  • Thumbnail: Page 
1508
    1508
  • Thumbnail: Page 
1509
    1509
  • Thumbnail: Page 
1510
    1510
  • Thumbnail: Page 
1511
    1511
  • Thumbnail: Page 
1512
    1512
  • Thumbnail: Page 
1513
    1513
  • Thumbnail: Page 
1514
    1514
  • Thumbnail: Page 
1515
    1515
  • Thumbnail: Page 
1516
    1516